Michigan, 2006Lightning Strike in Michigan, June 2, 2006
June 2, 2006 · NWS DTX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 2, 6:00 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 2, 6:00 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
700 PM EDT FRI JUN 2 2006
.AVIATION...
A SERIES OF SHORTWAVES DIVING INTO THE REGION FROM CANADA WILL
CONTINUE TO CARVE OUT A FORMIDABLE UPPER TROF INTO THE WEEKEND.
THE FIRST WAVE IS TRACKING THROUGH THE AREA ATTM...WITH SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH IT. THIS ACTIVITY WILL AFFECT KMBS AND
KFNT FOR A FEW MORE HOURS THIS EVENING. ANOTHER SHORTWAVE WILL TRACK
INTO THE AREA ON SATURDAY...WITH ANOTHER ROUND OF SHOWERS AND A FEW
STORMS BY MIDDAY.
&&
.SHORT TERM...TONIGHT AND SATURDAY...ISSUED AT 415 PM
CONVECTION IS STARTING TO FIRE ALONG A LINE FROM WESTERN LOWER
MICHIGAN TO NORTHERN ILLINOIS...AHEAD OF A ROBUST WAVE MOVING SOUTH
ACROSS WISCONSIN. SURFACE PRESSURE IS FALLING AHEAD OF THIS WAVE
WITH SOME WEAK CONVERGENCE HELPING TO ORGANIZE THUNDERSTORMS.
LAPS SURFACE ANALYSIS INDICATES CAPES AHEAD OF THIS BAND ARE
REACHING AS HIGH AS 1400 J/KG...WHERE SKIES HAVE BEEN CLEARED FOR 3
TO 4 HOURS ACROSS SOUTHWEST LOWER. WATER VAPOR IMAGERY SHOWS A GOOD
DRYSLOT RIGHT BEHIND THIS BAND WHICH IS HELPING TO ADD SOME EXTRA
INSTABILITY ALOFT. SOUTHEAST MICHIGAN IS JUST STARTING TO
CLEAR...BUT TEMPS SHOULD RISE QUICKLY AS WE DO SO LATE THIS
AFTERNOON INTO THIS EVENING. FREEZING LEVELS ARE FAIRLY LOW THIS
AFTERNOON...AROUND 10000 FEET SO STORMS THAT DEVELOP WILL BE CAPABLE
OF PRODUCING SOME MARGINALLY SEVERE SIZE HAIL. SHEAR INCREASES AS
YOU HEAD TOWARDS THE SOUTHERN MICHIGAN BORDER...ALTHOUGH THIS AREA
OF MODERATE SHEAR WILL SINK SOUTH INTO INDIANA BY THIS EVENING. A
LITTLE BIT OF DIRECTIONAL SHEAR WILL ALSO BE PRESENT UNTIL THE UPPER
WAVE SINKS SOUTH INTO INDIANA AND MID LEVEL WINDS VEER TO THE NORTH.
GIVEN THAT SHEAR IS RELATIVELY WEAK THOUGH...WILL EXPECT MARGINALLY
SEVERE SIZE HAIL AND WINDS TO 45 MPH TO BE THE MAIN THREAT FOR THIS
EVENING. THIS THREAT WILL BE GREATEST WEST OF A LINE FROM THE
TRI-CITIES TO ANN ARBOR WITH LITTLE POTENTIAL FOR SEVERE STORMS TO
DEVELOP EAST OF THIS LINE. WILL RAISE POPS ACROSS THE WESTERN
COUNTIES FOR THIS EVENING TO ACCOUNT FOR THUNDERSTORM ACTIVITY.
WATER VAPOR IMAGERY SHOWS ANOTHER WAVE ROUNDING THE TOP OF THE RIDGE
OVER EASTERN MANITOBA WHICH WILL BRING COOLER MID LEVEL AIR TO LOWER
MICHIGAN ON SATURDAY. 500MB TEMPS ARE EXPECTED TO DROP TO -19C WHICH
WILL LEAD TO STEEP MID LEVEL LAPSE RATES NEARING 8 C/KM. FREEZING
LEVELS DROP EVEN LOWER ON SATURDAY...DOWN TO AROUND 9000 FEET.
LARGER SCALE LIFT WILL INCREASE LATE MORNING INTO MID AFTERNOON
AHEAD OF THE NEXT WAVE...HELPING TO GENERATE SOME CONVECTION.
MODIFIED NAM SOUNDINGS OF 70/51 YIELD ABOUT 600 J/KG OF CAPE. THERE
WILL BE A CHANCE FOR ISOLATED PULSE SEVERE HAIL AGAIN...MAINLY
DURING THE AFTERNOON...GIVEN THE GOOD INSTABILITY.
&&
.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...ISSUED AT 415 PM
THE 12Z MODEL SUITE CONTINUE TO SHOW THE UPPER TROUGH OVER THE
EASTERN GREAT LAKES DEVELOPING INTO A CUT OFF LOW BY 12Z SUN. THE
GFS CONTINUES TO SHOW OBVIOUS FEEDBACK ISSUES AND INDICATES A MUCH
DEEPER AND FARTHER SOUTH UPPER LOW BY SUNDAY EVENING. WILL THUS LEAN
MORE TOWARD THE NAM SOLUTION WHICH HAS SUPPORT FROM THE
WRFHEMI...GLOBAL AND UKMET. WITH THE LATEST MODEL SUITE INDICATING A
SURGE OF HIGHER 850MB THETA E AIR ADVECTING INTO SE MICHIGAN FROM
THE EAST SATURDAY NIGHT...WILL ADD A CHANCE OF SHOWERS. MODELS
INDICATE THAT THE HIGHER MOISTURE WILL LINGER OVER SOUTHEAST
MICHIGAN DURING THE DAY SUNDAY. WITH SURFACE CONVERGENCE VIA A
LINGERING TROUGH AND WITH 500MB TEMPS STILL AROUND -18C...WILL
CONTINUE THE CHANCE OF SHOWERS INTO SUNDAY. WITH 700-500MB LAPSE
RATES A RESPECTABLE 6.0 TO 6.5 C/KM...WILL ALSO INCLUDE A CHANCE OF
THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.
OVERALL THE FLOW ACROSS THE WESTERN US WILL BECOME MORE ZONAL DURING
THE FIRST HALF OF THE WEEK AS NUMEROUS UPPER WAVES OVER THE EASTERN
PACIFIC MOVE INTO WESTERN CANADA. WITH THE UPPER LOW EXPECTED TO
REMAIN NEARLY STATIONARY OVER THE EASTERN US...THE RESPONSE WILL BE
AN AMPLIFYING RIDGE ACROSS THE GREAT LAKES. THIS WILL ALLOW A MODEST
WARMING TREND INTO MID WEEK.
THE 12Z MODEL SUITE CONTINUE TO SUPPORT EARLIER MODEL RUNS IN
INDICATING THE FLOW BECOMING MORE AMPLIFIED LATE IN THE WEEK...WITH
A DIGGING UPPER TROUGH MOVING INTO THE GREAT LAKES FROM CENTRAL
CANADA. MODEL SOLUTIONS...ESPECIALLY THE GFS HOWEVER HAVE SHOWN
SOMEWHAT POOR RUN TO RUN CONTINUITY WITH RESPECT TO THE AMPLITUDE
AND TIMING OF THIS UPPER TROUGH. OVERALL...THE
GFS...CANADIAN...WRFHEMI HAVE BEEN MORE PROGRESSIVE WITH THE UPPER
TROUGH...WHILE THE ECMWF HAS BEEN ADVERTISING THE DEVELOPMENT OF A
LARGE CUT OFF LOW OVER THE REGION BY FRIDAY. ENSEMBLE MEMBERS SHOW A
LARGE SPREAD IN SOLUTIONS. RUN TO RUN CONTINUITY WITH THIS FEATURE
HAS ALSO BEEN RATHER POOR... ESPECIALLY IN THE GFS. SO CONFIDENCE IN
THE OVERALL PATTERN EVOLUTION LATE IN THE WEEK REMAINS RATHER LOW.
THERE SHOULD BE A SHOT OF MUCH COOLER AIR ADVECTING INTO THE REGION
IN THE WAKE OF THE SURFACE COLD FRONT...EXPECTED TO PASS THROUGH THE
STATE SOMETIME WED OR WED NIGHT. GIVEN THE AMPLIFYING PATTERN...AM
ACTUALLY LEANING TOWARD THE ECMWF...WHICH WOULD INDICATE BELOW
NORMAL CONDITIONS THROUGH NEXT WEEKEND. WITH THE FRONT EXPECTED TO
PASS THROUGH DURING THE MIDDLE OF NEXT WEEK...CURRENT CHANCE POPS
STILL LOOK GOOD. THERE ALSO APPEARS TO BE A POTENTIAL FOR UPSTREAM
MESO SCALE CONVECTIVE SYSTEMS TO IMPACT THE STATE TUES AND TUES
NIGHT. SO AGAIN...THE CURRENT CHANCE POPS LOOK REASONABLE.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....DG
SHORT TERM...KAHL
LONG TERM....CONSIDINE
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 2, 2:45 PM EST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT FRI JUN 2 2006
MIZ047>049-053>055-060>063-068>070-075-076-082-083-030915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
345 PM EDT FRI JUN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...ESPECIALLY
AROUND THE SAGINAW VALLEY AND FLINT AREA. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND HALF INCH SIZED
HAIL. STORMS WILL MOVE TO THE SOUTH AT 10 MPH. THESE STORMS ARE THE
RESULT OF AN UPPER LEVEL DISTURBANCE PASSING ACROSS THE STATE THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY AS AN UPPER
LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. THERE IS A SLIGHT
CHANCE OF SEVERE WEATHER WITH SOME OF THESE STORMS ON SATURDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS A TROUGH LINGERS
OVER THE REGION.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY AS A COLD
FRONT APPROACHES THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT PLANNED FOR TODAY OR TONIGHT.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-030915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
345 PM EDT FRI JUN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...ESPECIALLY
AROUND THE SAGINAW BAY. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 35 KNOTS AND HALF INCH SIZED HAIL. STORMS
WILL MOVE TO THE SOUTH AT 10 MPH. THESE STORMS ARE THE RESULT OF AN
UPPER LEVEL DISTURBANCE PASSING ACROSS THE STATE THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY AS AN UPPER
LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. THERE IS A SLIGHT
CHANCE OF SEVERE WEATHER WITH SOME OF THESE STORMS ON SATURDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS A TROUGH LINGERS
OVER THE REGION.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY AS A COLD
FRONT APPROACHES THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT PLANNED FOR TODAY OR TONIGHT.
SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Lightning, Genesee
- When
- June 2, 7:37 PM EST
- Where
- Genesee County, 2 mi S of Davison
- Property damage
- $55,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.022, -83.707 (the zone’s center; the record gives no point)
A very intense lightning bolt struck a home, causing severe damage. The strike left a hole in the side of one wall and had electrical outlets smoking. Damages were estimated at $15K to the property and $40K to contents. Residents were home but no one was injured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Illinois, June 2, 20061 death · 1 injured · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, June 2, 20061 death · 1 event
- Lightning Strike in Michigan, June 2, 20061 death · 1 event
- Lightning Strike in North Carolina, June 2, 20065 injured · $500,000 · 1 event
- Hail and Damaging Winds in Georgia, June 2, 2006$357,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, June 2 to 4, 20069 injured · 55 kt wind · 3 events
- Lightning Strike in North Carolina, June 2, 2006$250,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, June 2, 2006$200,000 · 50 kt wind · 5 events
- Lightning Strike in Alabama, June 2, 2006$100,000 · 1 event
- Tornado in New Jersey, June 2, 2006$100,000 · F0 · 1 event
- Damaging Wind in Arizona, June 2, 2006$90,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 2, 2006$65,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518778.